Alert archive / Utah / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 92, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Sep 14, 2006, 8:15 PM MDT for Beaver County, Iron County, Utah. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2006, 8:15 PM MDT (02:15 UTC)
- Expired
- Sep 14, 2006, 8:34 PM MDT
- In force
- 19 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Beaver County, UT, Iron County, UT
The radar
The Cedar City radar (KICX), 59 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 2.3 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -139 m²/s²
- 0-3 km storm-relative helicity
- -86 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KSLC 150217
SVRSLC
UTC001-021-150300-
/O.NEW.KSLC.SV.W.0092.060915T0215Z-060915T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
815 PM MDT THU SEP 14 2006
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN IRON COUNTY IN UTAH...
SOUTHEASTERN BEAVER COUNTY IN UTAH...
* UNTIL 900 PM MDT.
* AT 814 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 24
MILES SOUTHWEST OF BEAVER...AND WAS MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BEAVER AROUND 845 PM MDT.
INTERSTATE 15 BETWEEN MILE MARKERS 95 AND 110 AROUND 845 PM MDT.
THIS STORM WILL ALSO IMPACT HIGHWAY 130 SOUTH OF MINERSVILLE.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3809 11312 3792 11303 3808 11249 3830 11253
3826 11289
$$
SEAMAN1 follow-up statement
000
WWUS55 KSLC 150234
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
834 PM MDT THU SEP 14 2006
UTC001-021-150244-
/O.CAN.KSLC.SV.W.0092.000000T0000Z-060915T0300Z/
IRON UT-BEAVER UT-
834 PM MDT THU SEP 14 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BEAVER AND
NORTHEASTERN IRON COUNTIES IS CANCELLED...
THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE WARNING
HAS BEEN CANCELLED.
LAT...LON 3809 11312 3792 11303 3808 11249 3830 11253
3826 11289
$$
SEAMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 3:58 PM MDT, 4 hours 17 minutes earlier.
Area forecast discussion, Sep 14, 3:58 PM MDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 358 PM MDT THU SEP 14 2006 .SYNOPSIS...A COLD AND ENERGETIC PACIFIC STORM SYSTEM WILL APPROACH THE AREA BY FRIDAY AFTERNOON. THE ASSOCIATED COLD FRONT WILL MOVE INTO NORTHWEST UTAH FRIDAY NIGHT...THEN SWEEP SOUTHEAST AS THE CORE OF THE STORM MOVES EAST ACROSS THE NORTHERN ROCKIES AND NORTHERN GREAT BASIN. && .DISCUSSION...WEATHER HAS BECOME ACTIVE ACROSS THE CWA TODAY...WITH MANY LOCATIONS SEEING SHOWERS AND THUNDERSTORMS. THUNDERSTORMS WERE MOST NUMEROUS IN THE SOUTH THIS MORNING...BUT FOCUS IS SHIFTING TO NORTHERN UTAH THIS AFTERNOON. SOME THUNDERSTORMS HAVE BEEN QUITE STRONG...PARTICULARLY OVER THE WASATCH FRONT...AND GUSTY WINDS AND SMALL HAIL ARE POSSIBLE. CONVECTION IS THE RESULT OF A SERIES OF DISTURBANCES CAUGHT IN SOUTHWEST FLOW AHEAD OF THE WELL ADVERTISED PACIFIC SYSTEM MOVING ONSHORE THE PACNW. WINDS HAVE INCREASED AREAWIDE THIS AFTERNOON...WITH MANY LOCATIONS SEEING SUSTAINED WINDS IN THE 10-20 KNOT RANGE. THE WINDS SHOULD BECOME QUITE STRONG TONIGHT AND TOMORROW AS SOUTHWESTERLY FLOW CONTINUES TO INCREASE AHEAD OF THE APPROACHING STRONG PACIFIC NORTHWEST TROUGH. A WIND ADVISORY WILL PROBABLY BE NEEDED FOR TOMORROW AFTERNOON...ESPECIALLY IN SOUTHWEST UTAH WHERE 700 MB WINDS COULD REACH 50 KTS. WILL LET THE MIDNIGHT SHIFT LOOK INTO THIS. PRECIPITATION FROM THE STORM SYSTEM STILL EXPECTED TO BEGIN IMPACTING THE AREA TOMORROW...WITH THE JET MAX AND UPPER TROUGH MOVING INTO CENTRAL UTAH TOMORROW AFTERNOON. THE ASSOCIATED COLD FRONT WILL PUSH THROUGH LATE FRIDAY NIGHT THROUGH SATURDAY. THE UPPER TROUGH IN THE NAM SOLUTION IS STILL WEAKER AND FARTHER NORTH THAN IN THE GFS/UKMET/ECMWF...BUT THE LATEST NAM CONTINUES TO TREND TOWARD THE STRONGER SOLUTION. EITHER WAY...SIGNIFICANTLY COOLER AIR MAKES ITS WAY THROUGH THE ENTIRE STATE BY SATURDAY...WITH MAXES ON SATURDAY ABOUT 10 DEGREES COOLER THAN THEY ARE TODAY IN SOUTHERN UTAH...AND 20-25 DEGREES COOLER ALONG THE WASATCH FRONT. 700 MB TEMPS ARE FORECAST TO FALL IN THE -4 TO -6C RANGE IN NORTHERN UTAH...SO SNOW LEVELS WILL DROP TO AROUND 7000 FT. EXPECT ANY ACCUMULATING SHOW TO REMAIN ABOVE THIS LEVEL...BUT THE BENCHES MAY SEE SNOW MIXING IN WITH RAIN. THE BEST CHANCE FOR THIS IS LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING AS THE COLD FRONT MOVES THROUGH. MOST OF THE PRECIPITATION SHOULD BE DONE BY SATURDAY AFTERNOON...BUT SOME SHOWERS COULD LINGER INTO SUNDAY...PRIMARILY IN THE MOUNTAINS. SKIES ARE EXPECTED TO BE PARTLY CLOUDY BY SUNDAY AND A SLOW WARMING TREND IS EXPECTED OVER THE STATE FOR THE BEGINNING OF NEXT WEEK AS WEAK RIDGING BUILDS IN. AFTER THIS...A SERIES OF WEAK TROUGHS ARE EXPECTED TO APPROACH THE AREA...BUT THESE MAY REMAIN TOO FAR NORTH TO CAUSE ANY SIGNIFICANT EFFECTS. && .AVIATION...SHOWERS AND THUNDERSTORMS WILL MOVE OVER THE KSLC AREA FOR THE NEXT 90 MINUTES OR SO. SOUTH WINDS SHOULD TAPER OFF THE REST OF THE AFTERNOON AND EVENING DUE TO THUNDERSTORMS IN THE AREA...BUT THUNDERSTORM OUTFLOW WINDS COULD GUST TO AS HIGH AS 45 MPH. A BRIEF BREAK WILL OCCUR FOR ABOUT TWO HOURS AND THE NEXT LINE OF THUNDERSTORMS SHOULD APPROACH THE AREA...IF THE LINE STAYS TOGETHER. CEILINGS ARE EXPECTED TO STAY ABOVE 7000 FEET THROUGHOUT THIS AFTERNOON AND THIS EVENING...BUT CEILINGS HAVE 40 PERCENT OF DROPPING BELOW 7000 FEET BETWEEN 00Z AND 02Z. STRONGER AND GUSTY SOUTH WINDS SHOULD DEVELOP AHEAD OF THE COLD FRONT AGAIN ON FRIDAY. FRONTAL BOUNDARY LOOKS TO MOVE OVER THE KSLC AREA BETWEEN 22Z FRIDAY AND 00Z SATURDAY. && .FIRE WEATHER...GUSTY SOUTH-SOUTHWEST WINDS WILL CONTINUE INTO THE EVENING HOURS BEFORE DECREASING OVERNIGHT. RELATIVE HUMIDITIES ACROSS THE WEST CENTRAL AND NORTHWEST ARE MARGINAL WITH RESPECT TO RED FLAG CONDITIONS AND WITH NUMEROUS SHOWERS IN THE AREA THEY WILL CONTINUE TO REBOUND THROUGH THE EVENING. HOWEVER...WILL CONTINUE RED FLAG WARNING FOR PORTIONS OF WEST CENTRAL AND NORTHWEST UTAH UNTIL 900 PM AS A RESULT OF THE STRONG WINDS AND THE FACT THAT THERE ARE STILL LOCATIONS THAT ARE NEAR CRITICAL RELATIVE HUMIDITY VALUES. WINDS SHOULD BE EVEN STRONGER ON FRIDAY AHEAD OF THE FRONT. CONCERNED ABOUT THE POTENTIAL FOR RED FLAG CONDITIONS ACROSS PORTIONS OF WEST CENTRAL AND SOUTHWEST UTAH ON FRIDAY AFTERNOON. WINDS WILL CERTAINLY MEET CRITERIA BUT FEEL THAT MINIMUM RELATIVE HUMIDITY VALUES ARE MARGINAL FOR A WARNING. WITH DECENT COVERAGE OF SHOWERS ACROSS THE WEST CENTRAL AND SOUTHWEST TONIGHT DO NOT BELIEVE THAT THE DRYING AHEAD OF THE FRONT ON FRIDAY WILL BE SUFFICIENT TO CREATE WIDESPREAD RED FLAG CONDITIONS ALTHOUGH ISOLATED LOCATIONS MAY REACH CRITERIA. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...RED FLAG WARNING THROUGH THIS EVENING FOR FIRE WEATHER ZONES 420-423-426-434 IN NORTHWEST UTAH. WY...NONE. && PUBLIC...TRAPHAGAN/SMITH AVIATION...HALL FIRE WX...GRAHAM
Hazardous weather outlook, Sep 14, 6:50 AM MDT, 13 hours 25 minutes before
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
In the hours before
Local storm report, Sep 14, 5:26 PM MDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
526 PM MDT THU SEP 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM FLASH FLOOD 15 SE ESCALANTE 37.61N 111.41W
09/08/2006 GARFIELD UT PARK/FOREST SRVC
LARGE FLASH FLOOD ALONG THE ESCALANTE RIVER AND HEADWATER
TRIBUTARIES TO LAKE POWELL.
&&
MCINERNEYLocal storm report, Sep 14, 5:36 PM MDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
536 PM MDT THU SEP 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 2 W LEHI 40.40N 111.89W
09/14/2006 E1.00 INCH UTAH UT TRAINED SPOTTER
REPORTED ALONG REDWOOD ROAD NEAR LEHI.
&&
MPSThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 4:16 AM MDT | Wind Advisory | SLC | 17 hr | |
| Sep 15, 4:18 AM MDT | Red Flag Warning | SLC | 22 hr | |
| Sep 15, 10:36 AM MDT | Snow Advisory | SLC | 14 hr | |
| Sep 15, 2:04 PM MDT | Severe Thunderstorm Warning | SLC | Utah, Wasatch | 26 min |
| Sep 15, 2:50 PM MDT | Severe Thunderstorm Warning | SLC | Carbon, Duchesne | 25 min |
| Sep 15, 3:16 PM MDT | Severe Thunderstorm Warning | SLC | Carbon, Duchesne | 44 min |
| Sep 15, 3:38 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne | 67 min |
| Sep 15, 3:49 PM MDT | High Wind Warning | SLC | 5 hr | |
| Sep 15, 3:56 PM MDT | Severe Thunderstorm Warning | SLC | Carbon, Duchesne | 64 min |
| Sep 15, 4:50 PM MDT | Flash Flood Warning | SLC | Carbon, Duchesne | 3 hr |
| Sep 15, 5:00 PM MDT | Severe Thunderstorm Warning | SLC | Carbon, Duchesne | 60 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.